Tennessee, 2010Damaging Wind in Tennessee, July 29, 2010
July 29, 2010 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed during the late afternoon hours on Thursday, July 29th. A severe thunderstorm developed over Rutherford County, resulting in thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the late afternoon hours on Thursday, July 29th. A severe thunderstorm developed over Rutherford County, resulting in thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 29, 2:05 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 2:05 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT THU JUL 29 2010
.DISCUSSION...ANOTHER WARM AND HUMID SUMMER AFTERNOON WAS UNDERWAY
ACROSS MID TN. HX VALUES WERE AROUND 100 MOST AREAS...WITH ACTUAL
TEMPS IN THE LOW TO MID 90S...EXCEPT 80S PLATEAU. PATCHY CLOUDS AND
SCATTERED THUNDERSTORMS WERE MOVING ACROSS THE AREA KEEPING TEMPS
DOWN SLIGHTLY.
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE DAY
AS A COLD FONT ALONG THE OHIO RIVER CONTINUES TO MOVE SLOWLY
SOUTHWARD. A FEW STRONG TO MARGINALLY SEVERE STORMS COULD
OCCUR...BUT MOST WILL FEATURE 30 MPH WINDS...LIGHTNING AND
LOCALIZED HEAVY DOWNPOURS. THE THUNDERSTORMS WILL GRADUALLY
DIMINISH LATE THIS EVENING WITH LOSS OF HEATING.
SLIGHTLY DRIER AND MORE STABLE AIR WILL MOVE IN ON
FRIDAY...PARTICULARLY OVER THE NORTHEAST COUNTIES. THIS AREA WILL
HAVE A MAINLY SUNNY AND RAIN FREE FORECAST. THE SURFACE FRONT WILL
HANG UP OVER MID TN...SO HIGHER HUMIDITY WILL REMAIN OVER THE
SOUTH AND WEST COUNTIES...WHERE WE WILL KEEP SMALL RAIN CHANCES
FOR FRIDAY.
MODELS INDICATE SHORTWAVE ENERGY IN THE NORTHWEST FLOW ACROSS THE
OH/TN VALLEYS...PERHAPS WITH AN MCS...LATE FRIDAY NIGHT AND
SATURDAY. DETAILS OF THIS FEATURE ARE UNCERTAIN IN TERMS OF
THUNDERSTORM COVERAGE OR SPECIFIC TIMING. FOR NOW WE WILL ADD
SMALL POPS NORTHWEST FRIDAY NIGHT...THEN A CHANCE (30 PERCENT)
ACROSS THE AREA SATURDAY.
A BUILDING RIDGE PATTERN WILL SHUT OFF ANY SUBSTANTIAL RAINFALL
CHANCES WHILE TURNING UP THE HEAT AGAIN FOR NEXT WEEK. WE WILL
HAVE A RAIN FREE FORECAST FOR SUNDAY AND MONDAY WITH HIGHS IN THE
MID TO UPPER 90S MUCH OF THE AREA. IT APPEARS THAT MIXING OF
DRIER AIR DURING THE DAY WILL KEEP HEAT INDEX VALUES UNDER
ADVISORY CRITERIA. BY TUESDAY...TEMPS WILL APPROACH 100 AND AN
ISOLATED TSRA COULD DEVELOP.
WEDNESDAY AND THURSDAY...POSSIBLE SLIGHT WEAKENING OF RIDGE COULD
MEAN A RETURN TO SLIGHT RAIN CHANCES. NO SUBSTANTIAL RELIEF FROM
THIS HOT SUMMER SUMMER IS IN SIGHT...WITH TEMPERATURES EXPECTED TO
REMAIN ABOVE NORMAL AND HUMIDITY LEVELS CREEPING UPWARD AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 73 94 73 95 / 30 10 10 30
CLARKSVILLE 70 92 70 94 / 20 10 20 30
CROSSVILLE 68 88 65 89 / 30 0 10 40
COLUMBIA 73 95 73 95 / 30 20 0 30
LAWRENCEBURG 72 95 72 95 / 30 20 0 30
WAVERLY 72 93 72 95 / 20 20 20 30
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
13
Hazardous weather outlook, Jul 29, 3:55 AM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
455 AM CDT THU JUL 29 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-301000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
455 AM CDT THU JUL 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
19
In the hours before
Special weather statement, Jul 29, 3:52 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT THU JUL 29 2010
TNZ028-062-292245-
RUTHERFORD-WILSON-
452 PM CDT THU JUL 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND WILSON COUNTIES...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF MOUNT JULIET...OR 7 MILES
NORTHWEST OF LEBANON...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STORMS CONTAINS
DEADLY LIGHTNING AND GUSTY WINDS ALONG WITH HEAVY DOWNPOURS.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
BOYD
Thunderstorm Wind, Rutherford
- When
- July 29, 4:45 PM CST
- Where
- Rutherford County, 0.96 mi NE of Leanna
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.939, -86.437
Trees snapped at the intersection of Sulfur Springs Road and State Route 840.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Mississippi, July 29 to 31, 20101 death · 22 events
- Heat in Tennessee, July 29 to 31, 20101 death · 20 events
- Heat in Illinois, July 29, 20101 death · 1 event
- Hail and Damaging Wind in South Dakota, July 29, 2010$1.6 million · 2.5 in hail · 6 events
- Hail and Damaging Winds in South Dakota, July 29, 2010$1.5 million · 1 in hail · 3 events
- Tornado and Dust Storm in Arizona, July 29, 20101 injured · $64,000 · EF1 · 10 events
- Hail and Damaging Winds in North Carolina, July 29, 2010$303,000 · 1 in hail · 7 events
- Hail and Damaging Winds in North Dakota, July 29, 2010$178,000 · 2.5 in hail · 17 events
- Flash Flooding and Heavy Rain in South Dakota, July 29 to 30, 2010$250,000 · 6 events
- Hail and Damaging Winds in Virginia, July 29, 2010$60,000 · 1 in hail · 28 events
- Lightning Strikes in Florida, July 29, 20101 injured · $45,000 · 3 events
- Damaging Winds in Tennessee, July 29 to 31, 2010$60,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251266.